MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT F3 DIALYZER FINISHED ASSY; DIALYZER, CAPILLARY, HOLLOW FIBER

OGDEN MANUFACTURING PLANT F3 DIALYZER FINISHED ASSY; DIALYZER, CAPILLARY, HOLLOW FIBER
Model Number 0520165A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Hypersensitivity/Allergic reaction (1907); Low Blood Pressure/ Hypotension (1914); Tachycardia (2095); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Plant investigation: the plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.  clinical investigation: the clinical investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
It was reported to fresenius that a patient developed fever (unknown reading), agitation, low blood pressure (reading not available) and tachycardia (result not available) during rinseback of a hemodialysis (hd) treatment.The patient received dialysis with a f3 dialyzer.The patient was premedicated with albumin flush of the dialyzer and iv methylprednisolone 10 mg iv.The patient was treated with saline administration and another dose of iv methylprednisolone.The patient also received prophylactic antibiotic (unknown medication).However, the doctor said blood cultures which were obtained, the same day showed the patient did not have an infection.Subsequently, the patient continued dialysis with f3 dialyzers from different lot (unavailable) (doctor said no other dialyzer small enough for pt.Needs) and the patient was premedicated ½ hour before treatment with ketorolac (dose unknown) iv, 20 mg methylprednisolone iv (increase in dose) and albumin flush of the dialyzer and the patient did not have any further reactions.The doctor confirmed this patient since received a kidney transplant and is no longer on dialysis.No further information is available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Clinical investigation: an association exists between hd treatment utilizing the fresenius hemoflow f3 dialyzer and the patient¿s adverse event of allergic/hypersensitivity reaction to the dialyzer (characterized in this patient by symptoms of fever, agitation, hypotension, and tachycardia).I is well-documented that patients on hemodialysis may experience hypersensitivity and allergic reactions to dialyzer membrane and/or sterilant of various types of dialyzers.Moreover, the hemoflow f3 dialyzer manufacturer instructions for use document that side effects of hypersensitivity reactions may occur with use of the product.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information: d9, h3 plant investigation: the reported complaint was not confirmed as the complaint device was not returned for manufacturer evaluation.A production records review was performed on the reported lot.An investigation of the device history records (dhr) was conducted by the manufacturer.There was no indication of product non-acceptance or deviation in the manufacturing process related to the complaint event.This includes non-conformances, rework, labeling, process controls, and any other occurrence in production that was potentially related to the complaint.The lot met all release criteria.The hemoflow f3 dialyzer manufacturer instructions for use document that side effects of hypersensitivity reactions may occur with use of the product.It is well-documented that patients on hemodialysis may experience hypersensitivity and allergic reactions to dialyzer membrane and/or sterilant of various types of dialyzers.A definitive conclusion regarding the complaint incident cannot be reached without physical examination of the actual device.Therefore, the complaint is not confirmed.
 
Event or Problem Description

Brand Name
F3 DIALYZER FINISHED ASSY
Common Device Name
DIALYZER, CAPILLARY, HOLLOW FIBER
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
MDR Report Key11848096
Report Number1713747-2021-00153
Device Sequence Number11640265
Product Code FJI
UDI-Device Identifier00840861100019
UDI-Public00840861100019
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K874872
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number0520165A
Device Catalogue Number0520165A
Device Lot Number20AU04016
Was Device Available for Evaluation? No
Device AgeMO
Initial Date Received by Manufacturer 05/04/2021
Supplement Date Received by Manufacturer05/24/2021
06/11/2021
07/06/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date06/11/2021
06/22/2021
07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 MO